MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430459
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The affected device was returned inside a 4f merit medical prelude pro introducer sheath with about 2 mm of the device tip and a partially released stent protruding from the distal end of the introducer sheath.The retractable shaft of the affected device is severely deformed (i.E.Compressed) over a length of about 62 mm, starting at the proximal end of the introducer sheath.Outside of the deformed zone, the retractable shaft diameter complies with the specification.Scratch marks and indentations were observed at the distal end of the retractable shaft, at the device tip and at the distal end of the introducer sheath.The safety button at the handle is in the locked position.The partially released stent is slightly deformed at its distal end.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection, and the outer shaft diameter is measured to 100 percent.Based on the conducted investigations, no material or manufacturing related root cause could be identified.The 4f merit medical prelude pro product label indicates an inner diameter of 1.3 mm.The inner diameter of the returned introducer sheath was found to be 1.47 mm.These values do not meet the specifications of pulsar-18 t3 (4f, >1.52 mm).The most probable root cause for the reported event is therefore related to a tolerance issue between the pulsar-18 t3 and the introducer sheath used in the intervention.
 
Event or Problem Description
While advancing a pulsar-18 t3 peripheral self-expandable stent system through a 4f sheath, it partially deployed itself within the sheath, leaving a small portion of the stent protruding out of the end inserted in the patients vessel.This caused the device to become stuck within the sheath.Both, sheath and deployment device were removed and exchanged.This did not cause any trauma to the patients vessel.

Brand Name
PULSAR-18 T3 6/40/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20030249
Report Number1028232-2024-04345
Device Sequence Number18284203
Product Code NIP
UDI-Device Identifier07640130446571
UDI-Public(01)07640130446571(17)2608
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model Number430459
Device Catalogue NumberSEE MODEL NO.
Device Lot Number08230718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown